Top answers from doctors based on your search:
Disclaimer

pepto bismol stomach ache

A 28-year-old member asked:
Dr. James Ferguson
45 years experience Pediatrics
Not recommended: Pepto bismol (bismuth subsalicylate) has a component salycelate that was linled with a devistating disease called reye's syndrome in the 70's & 80's. ... Read More
1
1 comment
15
15 thanks
Dr. Johanna Fricke
49 years experience Developmental and Behavioral Pediatrics
No! Especially not : With chickenpox & the " flu, " but also never in kids < 12, & probably not in teens. Bismuth subsalicylate, like aspirin, can cause reyes syndrome. In ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 39-year-old male asked:
Dr. Heidi Fowler
24 years experience Psychiatry
No, : No, you should not. Pepto-bismol contains Bismuth Subsalicylate which should not be used for children under age 12. However, children's pepto antacid ... Read More
Dr. James Ferguson
45 years experience Pediatrics
Which product: We rarely use any product with salicylates in kids under 16 due to a connection to liver failure &amp; death called Reye syndrome. That problem was r ... Read More
A 20-year-old male asked:
Dr. Rifat Naghmi
45 years experience Internal Medicine
Stomach upset: Please try some OTC probiotics and eat more yogurt.
1
1 thank
Dr. Hiroshi Mashimo
32 years experience Gastroenterology
Would use new: generally good policy not to take expired medications, and I would get fresh antacids, or even try household baking soda if you feel this is from sto ... Read More
2
2 thanks
Dr. Aaron Love
18 years experience Emergency Medicine
Yes: it is
1
1 thank
A 42-year-old member asked:
Dr. Yash Khanna
56 years experience Family Medicine
Needs more informati: If you have upset somach with diarrhea than it may help, if that's your poop problem, but if you are constipated it will not help and may make it wors ... Read More
A female asked:
Dr. Sandra Lora Cremers
24 years experience Ophthalmology
Gastritis: I am so sorry to hear this! Pepto should help, but you should see an MD to see why this is happening especially if this in to the first time: you may ... Read More
A 27-year-old male asked:
Dr. Erik Borncamp
24 years experience Wound care
Kind of pain?: Is it crampy or do you feel like you have to go to the bathroom but are unable? Is the pain all over or in one place? Best to see your doctor. They ... Read More
A 31-year-old member asked:
Dr. You Sung Sang
30 years experience Gastroenterology
Yes: They are safe to take together.
1
1 thank
A 22-year-old female asked:
Dr. William Newton
18 years experience Pain Management
Yes: Tarry stools can be from internal bleeding within the GI system. Go get checked out.
A female asked:
Dr. James Ferguson
45 years experience Pediatrics
Depends: You should not use the adult pepto. It contains salycelates which are linked to Reye Syndrome in kids, a devastating cause of liver failure and death ... Read More
A 24-year-old female asked:
Dr. Charles Cattano
38 years experience Gastroenterology
May be Pepto, but...: Dark-colored stools may result from iron supplements, foods you eat (like a lot of spinach), substances (like peptobismol), but most significantly sug ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month